I have bruising next to my eye after botox injections. Can it harm or damage my eyes?

I had botox a while a year ago. the doctor injected a little near my eyes so my right eye was bruised for a few days now after a year I feel that my right eye has shrank a little so I don't know if it's related to the botox or because I had a surgery a year ago and I woke up with a really red eye with pain in my right eye due to the anesthetic that got inside my eye. Any help? Thank you!

Doctor Answers 9

Botox and the Eyes

Botox is a great injection for the fine lines around the eyes.  Often you can have a small area of bruising from any injection.  The bruise does not explain your symptoms at all.  I would consult with an ophthalmologist since eye pain is a worrisome symptom. Best, Dr. Green

Bruising after Botox

Hi Sam, unfortunately, bruising can happen after Botox injection even by the most experienced injector. Botox typically lasts anywhere from 3-9 months. It is exceedingly unlikely that the eye symptoms that you are having are related to Botox. I would follow up with an opthomologist to make sure that everything is OK with the eye.

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Botox and Bruising

any injections can cause bruising and should resolve in a few days to a week after injection.  Botox results are only short lived and bruising doesn't effect the ultimate outcome.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

I have bruising next to my eye after botox injections. Can it harm or damage my eyes?

Hello Sam0,

It is quite common to have small, pin point bruising for a few days after Botox.  This should not have anything to do with changing the shape of your eye.  You mentioned a surgery that let you with a red eye.  You may consider an ophthalmic exam (eye doctor) to make sure there are no serious problems that have developed from that surgery, although this would be rare, since usually a corneal abrasion heals fine (this is the most common reason to have a red eye when you wake up from a surgery).  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Bruising after Botox

Bruising after Botox injections can happen. We use topical cooling to shrink up the small facial veins in order to minimize bruising that occurs when these vessels are injured.

Arian Mowlavi, MD
Orange County Plastic Surgeon
4.9 out of 5 stars 45 reviews

Botox and eye problems

It's very unlikely that Botox caused damage to your eye a year later. Bruising is common after the injection but is temporary. I would seek consultation with an occulplastic surgeon

Justin B. Maxhimer, MD
Boulder General Surgeon
5.0 out of 5 stars 8 reviews

Dr. Knight answers question about Botox and eye bruising/shrinking

Hi and thanks.  It is extremely unlikely that bruising after your Botox procedure has anything to do with what you perceive today ("right eye shrinking").  It might be impactful to go back to the original injector and take a look at your "before" pictures.  Alternatively, you might seek the opinion of an oculoplastic surgeon.

Thanks

J. Matthew Knight, MD
Orlando Dermatologic Surgeon

Eye size

Botox one year ago has nothing to do with your eye supposedly shrinking. Please take photos and consult your occuloplastic surgeon.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox injection around the eye

Thank you for your question.

If it difficult to assess what you are describing without 'before' and 'after' pictures.

See the physician who injected you with Botox for guidance.

Best
Dr Karamanoukian

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.